Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 
 
 

 

On the Teichmüller theory of circle patterns


Authors: Zhengxu He and Jinsong Liu
Journal: Trans. Amer. Math. Soc. 365 (2013), 6517-6541
MSC (2010): Primary 30C35, 30C80
DOI: https://doi.org/10.1090/S0002-9947-2013-05892-8
Published electronically: May 30, 2013
MathSciNet review: 3105761
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given a circle pattern on the Riemann sphere $ \hat {\mathbb{C}}$, in this paper we prove that its quasiconformal deformation space can be naturally identified with the product of the Teichmüller spaces of its interstices.


References [Enhancements On Off] (What's this?)

  • 1. L. Ahlfors, Conformal invariants, (McGraw-Hill, New York, 1973). MR 0357743 (50:10211)
  • 2. A.F. Beardon $ \&$ K. Stephenson, `The schwarz-Pick lemma for circle packings', Illinois. J. Math. 141 (1991) 577-606. MR 1115988 (93a:30028a)
  • 3. R. Brooks, `On the deformation theory of classical Schottky groups', Duke. Math. J. 52, No 4, (1985) 1009-1024. MR 816397 (87g:32024)
  • 4. P. G. Doyle, Z. X. He $ \&$ B. Rodin, `Second derivatives of circle packings and conformal mappings', Discrete. $ \&$ Comput. Geom., 11 (1994) 35-49. MR 1244888 (94m:30017)
  • 5. D. Gilbarg $ \&$ N. S. Trudinger, Elliptic differential equations of second order (Springer-Verlag, Berlin, 1998).
  • 6. Z. X. He, `Rigidity of infinite disk pattern', Ann. Math., 149 (1999) 1-33. MR 1680531 (2000j:30068)
  • 7. Z. X. He $ \&$ O. Schramm, `On the convergence of circle packing', Invent. Math., 125 (1996) 285-305. MR 1395721 (97i:30009)
  • 8. Z. X. He $ \&$ O. Schramm, `The $ C^\infty $ convergence of hexagonal disk packings to the Riemann map', Acta. Math., 180 (1998) 219-245. MR 1638772 (99j:52021)
  • 9. C. Hodgson, `Deduction of Andreev' theorem from Rivin's characterization of convex hyperbolic polyhedra', Topology 90 (Columbus, OH, 1990), 185-193. MR 1184410 (93h:57022)
  • 10. Y. Imayoshi $ \&$ M. Taniguchi, An introduction to Teichmüller spaces, (Springer-Verlag, Tokyo, 1992). MR 1215481 (94b:32031)
  • 11. O. Lehto. $ \&$ K. I. Virtanen., Quasiconformal Mappings in the plane, (Springer-Verlag, New York, 1973). MR 0344463 (49:9202)
  • 12. A. Marden $ \&$ B. Rodin, `On Thurston's formulation and proof of Andreev's theorem', In Computational Methods and Function Theory, Lecture Notes in Mathematics 1435. Springer, (1989) 103-115. MR 1071766 (92b:52040)
  • 13. I. A. Rivin. $ \&$ C. Hodgson, `A characterization of compact convex polyhedra in hyperbolic 3-space', Invent. Math., 111 (1993) 77-111.
  • 14. B. Rodin. $ \&$ D. Sullivan, `The convergence of circle packings to the Riemann mapping', J. Diff. Geom., 26 (1987) 349-360. MR 906396 (90c:30007)
  • 15. M. Schiffer. $ \&$ N. S. Hawley., `Connections and conformal mappings', Acta. Math., 107 (1962) 175-274. MR 0182720 (32:202)
  • 16. O. Schramm, `Rigidity of infinite (circle) packings', J. Amer. Math. Soc., 4 (1991) 127-149. MR 1076089 (91k:52027)
  • 17. C. L. Siegel., Topics in complex function theory, Volume.1. (Wiley-Interscience, 1969).
  • 18. K. Stephenson, `Circle packings in the approximation of conformal mappings', Bull. A.M.S., 23(1990) 407-415. MR 1049434 (92c:30009)
  • 19. W. Thurston, The geometry and topology of three manifolds, (Princeton University Press, 1977).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 30C35, 30C80

Retrieve articles in all journals with MSC (2010): 30C35, 30C80


Additional Information

Zhengxu He
Affiliation: Institute of Mathematics, Academic of Mathematics and System Sciences, Chinese Academy of Sciences, Beijing 100190, People’s Republic of China.
Address at time of publication: HUA Loo-Keng Key Laboratory of Mathematics, Chinese Academy of Sciences, Beijing 100190, People’s Republic of China
Email: zhe00@earthlink.net

Jinsong Liu
Affiliation: Institute of Mathematics, Academic of Mathematics and System Sciences, Chinese Academy of Sciences, Beijing 100190, People’s Republic of China.
Address at time of publication: HUA Loo-Keng Key Laboratory of Mathematics, Chinese Academy of Sciences, Beijing 100190, People’s Republic of China
Email: liujsong@math.ac.cn

DOI: https://doi.org/10.1090/S0002-9947-2013-05892-8
Received by editor(s): October 13, 2011
Received by editor(s) in revised form: May 31, 2012
Published electronically: May 30, 2013
Additional Notes: The second author was supported by the National Natural Science Foundation of China (Grant No. 10831004).
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society